Alert archive / Kansas / Freeze Warnings in 2007
Freeze Warning 3, NWS Dodge City, KS
NWS Dodge City, KS issued this freeze warning at Oct 31, 2007, 2:54 AM CDT for 22 counties in Kansas. It took effect at Nov 1, 2007, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2007, 2:54 AM CDT (07:54 UTC)
- In effect from
- Nov 1, 2007, 1:00 AM CDT
- Expired
- Nov 1, 2007, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
All 22 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Pratt County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 34 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.9 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3352 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 310754 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 254 AM CDT WED OCT 31 2007 ...STRONG NORTHERLY WINDS THIS MORNING AND FREEZE TONIGHT... .A COLD FRONT WILL CONTINUE TO MOVE THROUGH SOUTHWEST AND SOUTH CENTRAL KANSAS THIS MORNING AND WILL BRING STRONG NORTHERLY WINDS INTO THE REGION. AS A COLD HIGH PRESSURE RIDGE BUILDS INTO WESTERN KANSAS TONIGHT EXPECT BELOW FREEZING TEMPERATURES. KSZ043-044-061>064-074>080-084>088-311600- /O.NEW.KDDC.FZ.W.0003.071101T0600Z-071101T1400Z/ /O.CON.KDDC.WI.Y.0022.000000T0000Z-071031T1500Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL- GRAY-FORD-EDWARDS-KIOWA-MORTON-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON... JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL... KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 254 AM CDT WED OCT 31 2007 /154 AM MDT WED OCT 31 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING. STRONG AND GUSTY NORTH WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED THIS MORNING...THEN DECREASE BY LATE MORNING AND AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ KSZ066-081-089-090-311600- /O.NEW.KDDC.FZ.W.0003.071101T0600Z-071101T1400Z/ /O.CON.KDDC.WI.Y.0022.071031T1200Z-071031T1800Z/ STAFFORD-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...PRATT... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 254 AM CDT WED OCT 31 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 PM CDT THIS AFTERNOON... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 PM CDT THIS AFTERNOON. STRONG NORTH WINDS 25 TO 35 MPH AND GUSTY THIS MORNING WILL DECREASE BY AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ KSZ030-031-045-046-065-311500- /O.CON.KDDC.WI.Y.0022.000000T0000Z-071031T1500Z/ TREGO-ELLIS-NESS-RUSH-PAWNEE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...LARNED... BURDETT 254 AM CDT WED OCT 31 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. STRONG NORTH WINDS 25 TO 35 MPH AND GUSTY THIS MORNING WILL DECREASE BY LATE MORNING AND AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 06
6 follow-up statements
000 WWUS73 KDDC 311333 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 833 AM CDT WED OCT 31 2007 ...STRONG NORTHERLY WINDS THIS MORNING AND FREEZE TONIGHT... .A COLD FRONT WILL CONTINUE TO MOVE SOUTH INTO OKLAHOMA TODAY. EXPECT BELOW FREEZING TEMPERATURES TONIGHT AS COLD HIGH PRESSURE BUILDS INTO WESTERN KANSAS. STRONG NORTH WINDS WILL PERSIST THIS MORNING IN PARTS OF SOUTHWEST KANSAS BEFORE SUBSIDING THIS AFTERNOON. KSZ043-044-061-062-074-075-084-085-312145- /O.CAN.KDDC.WI.Y.0022.000000T0000Z-071031T1500Z/ /O.CON.KDDC.FZ.W.0003.071101T0600Z-071101T1400Z/ SCOTT-LANE-HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...JOHNSON CITY...ULYSSES...ELKHART... RICHFIELD...HUGOTON...MOSCOW 833 AM CDT WED OCT 31 2007 /733 AM MDT WED OCT 31 2007/ ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY. WINDS HAVE DROPPED TO BELOW WIND ADVISORY CRITERIA SO THE WIND ADVISORY AS BEEN CANCELLED. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ KSZ030-311445- /O.CAN.KDDC.WI.Y.0022.000000T0000Z-071031T1500Z/ TREGO- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR 833 AM CDT WED OCT 31 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED TO BELOW WIND ADVISORY CRITERIA SO THE WIND ADVISORY AS BEEN CANCELLED. $$ KSZ063-064-076>080-086>088-312145- /O.CON.KDDC.FZ.W.0003.071101T0600Z-071101T1400Z/ /O.CON.KDDC.WI.Y.0022.000000T0000Z-071031T1500Z/ FINNEY-HODGEMAN-HASKELL-GRAY-FORD-EDWARDS-KIOWA-SEWARD-MEADE- CLARK- INCLUDING THE CITIES OF...GARDEN CITY...KALVESTA...JETMORE... HANSTON...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 833 AM CDT WED OCT 31 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. STRONG AND GUSTY NORTH WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED THIS MORNING...THEN DECREASE BY LATE MORNING AND AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ KSZ066-081-089-090-312145- /O.CON.KDDC.FZ.W.0003.071101T0600Z-071101T1400Z/ /O.CON.KDDC.WI.Y.0022.000000T0000Z-071031T1800Z/ STAFFORD-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...PRATT... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 833 AM CDT WED OCT 31 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. STRONG NORTH WINDS 25 TO 35 MPH AND GUSTY THIS MORNING WILL DECREASE BY AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ KSZ031-045-046-065-311500- /O.CON.KDDC.WI.Y.0022.000000T0000Z-071031T1500Z/ ELLIS-NESS-RUSH-PAWNEE- INCLUDING THE CITIES OF...HAYS...ELLIS...NESS CITY...LA CROSSE... RUSH CENTER...LARNED...BURDETT 833 AM CDT WED OCT 31 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. STRONG NORTH WINDS 25 TO 35 MPH AND GUSTY THIS MORNING WILL DECREASE BY LATE MORNING AND AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KDDC 311514 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1014 AM CDT WED OCT 31 2007 ...STRONG NORTHERLY WINDS THIS MORNING AND FREEZE TONIGHT... .A COLD FRONT WILL CONTINUE TO MOVE SOUTH INTO OKLAHOMA TODAY. EXPECT BELOW FREEZING TEMPERATURES TONIGHT AS COLD HIGH PRESSURE BUILDS INTO WESTERN KANSAS. STRONG NORTH WINDS WILL PERSIST THIS MORNING IN PARTS OF SOUTHWEST KANSAS BEFORE SUBSIDING LATER THIS AFTERNOON. KSZ063-064-076>080-086>088-312315- /O.EXB.KDDC.WI.Y.0022.000000T0000Z-071031T1700Z/ /O.CON.KDDC.FZ.W.0003.071101T0600Z-071101T1400Z/ FINNEY-HODGEMAN-HASKELL-GRAY-FORD-EDWARDS-KIOWA-SEWARD-MEADE- CLARK- INCLUDING THE CITIES OF...GARDEN CITY...KALVESTA...JETMORE... HANSTON...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 1014 AM CDT WED OCT 31 2007 ...WIND ADVISORY IN EFFECT UNTIL NOON CDT TODAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CDT TODAY. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY. STRONG NORTH WINDS 25 TO 35 MPH AND GUSTY THIS MORNING WILL DECREASE BY AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ KSZ066-081-089-090-312315- /O.EXT.KDDC.WI.Y.0022.000000T0000Z-071031T2100Z/ /O.CON.KDDC.FZ.W.0003.071101T0600Z-071101T1400Z/ STAFFORD-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...PRATT... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1014 AM CDT WED OCT 31 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY. STRONG NORTH WINDS 25 TO 35 MPH AND GUSTY THIS MORNING WILL DECREASE BY MID AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ KSZ043-044-061-062-074-075-084-085-312315- /O.CON.KDDC.FZ.W.0003.071101T0600Z-071101T1400Z/ SCOTT-LANE-HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...JOHNSON CITY...ULYSSES...ELKHART... RICHFIELD...HUGOTON...MOSCOW 1014 AM CDT WED OCT 31 2007 /914 AM MDT WED OCT 31 2007/ ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY. WINDS HAVE DROPPED TO BELOW WIND ADVISORY CRITERIA SO THE WIND ADVISORY AS BEEN CANCELLED. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ KSZ031-045-046-065-311700- /O.EXB.KDDC.WI.Y.0022.000000T0000Z-071031T1700Z/ ELLIS-NESS-RUSH-PAWNEE- INCLUDING THE CITIES OF...HAYS...ELLIS...NESS CITY...LA CROSSE... RUSH CENTER...LARNED...BURDETT 1014 AM CDT WED OCT 31 2007 ...WIND ADVISORY IN EFFECT UNTIL NOON CDT TODAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CDT TODAY. STRONG NORTH WINDS 25 TO 35 MPH AND GUSTY THIS MORNING WILL DECREASE BY AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
000 WWUS73 KDDC 311846 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 146 PM CDT WED OCT 31 2007 ...STRONG NORTHERLY WINDS THIS MORNING AND FREEZE TONIGHT... .A COLD FRONT WILL CONTINUE TO MOVE SOUTH INTO OKLAHOMA TODAY. EXPECT BELOW FREEZING TEMPERATURES TONIGHT AS COLD HIGH PRESSURE BUILDS INTO WESTERN KANSAS. KSZ066-081-089-090-010300- /O.CAN.KDDC.WI.Y.0022.000000T0000Z-071031T2100Z/ /O.CON.KDDC.FZ.W.0003.071101T0600Z-071101T1400Z/ STAFFORD-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...PRATT... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 146 PM CDT WED OCT 31 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY. TEMPERATURES WILL DROP BELOW FREEZING FOR SEVERAL HOURS TONIGHT. OVERNIGHT LOWS WILL BE IN THE MID TO UPPER 20S. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ KSZ043-044-061>064-074>080-084>088-010300- /O.CON.KDDC.FZ.W.0003.071101T0600Z-071101T1400Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL- GRAY-FORD-EDWARDS-KIOWA-MORTON-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON... JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL... KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 146 PM CDT WED OCT 31 2007 /1246 PM MDT WED OCT 31 2007/ ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY. TEMPERATURES WILL DROP BELOW FREEZING FOR SEVERAL HOURS TONIGHT. OVERNIGHT LOWS WILL BE IN THE MID TO UPPER 20S. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
000 WWUS73 KDDC 312046 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 346 PM CDT WED OCT 31 2007 ...A HARD FREEZE IS EXPECTED TONIGHT... .A STRONG CENTER OF SURFACE HIGH PRESSURE WILL MOVE INTO WESTERN KANSAS TONIGHT. THIS WILL USHER IN COOL DRY AIR TO THE AREA. WINDS WILL DROP OFF TOWARD SUNSET AND BECOME LIGHT AND VARIABLE OVERNIGHT. THIS WILL RESULT IN BELOW FREEZING TEMPERATURES ACROSS SOUTHWEST KANSAS TONIGHT. KSZ043-044-061>064-066-074>081-084>090-010500- /O.CON.KDDC.FZ.W.0003.071101T0600Z-071101T1400Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-STAFFORD-STANTON-GRANT- HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE- CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON... ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 346 PM CDT WED OCT 31 2007 /246 PM MDT WED OCT 31 2007/ ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY. TEMPERATURES ARE EXPECTED TO DROP INTO THE MID TO UPPER 20S FOR SEVERAL HOURS TONIGHT. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ GERARD
000 WWUS73 KDDC 010453 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1153 PM CDT WED OCT 31 2007 ...TEMPERATURES WILL CONTINUE TO PLUMET TOWARDS FREEZING... .SURFACE HIGH PRESSURE CENTERED OVER WESTERN KANSAS HAS BROUGHT LIGHT AND VARIABLE WINDS. THIS...ALONG WITH THE DRY AIR IN PLACE OVER THE AREA...WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING TONIGHT. KSZ043-044-061>064-066-074>081-084>090-011300- /O.CON.KDDC.FZ.W.0003.071101T0600Z-071101T1400Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-STAFFORD-STANTON-GRANT- HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE- CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON... ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 1153 PM CDT WED OCT 31 2007 /1053 PM MDT WED OCT 31 2007/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THURSDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THURSDAY. TEMPERATURES ARE EXPECTED TO DROP INTO THE MID TO UPPER 20S FOR SEVERAL HOURS TONIGHT. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
000 WWUS73 KDDC 010848 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 348 AM CDT THU NOV 1 2007 .SURFACE HIGH PRESSURE CENTERED OVER WESTERN KANSAS THIS EARLY MORNING HAS BROUGHT LIGHT AND VARIABLE WINDS. THIS...ALONG WITH THE DRY AIR IN PLACE OVER THE AREA...WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING BY SUNRISE IN MOST AREAS. KSZ043-044-061>064-066-074>081-084>090-011400- /O.CON.KDDC.FZ.W.0003.000000T0000Z-071101T1400Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-STAFFORD-STANTON-GRANT- HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE- CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON... ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 348 AM CDT THU NOV 1 2007 /248 AM MDT THU NOV 1 2007/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING. TEMPERATURES ARE EXPECTED TO DROP INTO THE MID TO UPPER 20S BY SUNRISE THIS MORNING. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this freeze warning went out at Oct 30, 3:29 PM CDT, 11 hours 25 minutes earlier.
Area forecast discussion, Oct 30, 3:29 PM CDT, 11 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 329 PM CDT TUE OCT 30 2007 .DISCUSSION... DAYS 1-2... THE MODELS ARE ALL IN GOOD AGREEMENT THROUGH 60 HRS. A STRONG SHORTWAVE TROUGH WILL TRAVERSE THE NORTHERN PLAINS TONIGHT, PUSHING A COLD FRONT SOUTH ACROSS WESTERN KS. THIS FRONT WILL BE BARRELING SOUTH AT 50 MPH, AND 850MB WINDS WILL BE 50-60KTS BEHIND THE FRONT FOR ABOUT 6 HOURS. WINDS WILL SHIFT TO THE NORTH AFTER 6Z FROM NW TO SE AND INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. WINDS WILL GRADUALLY SUBSIDE FROM NW TO SE BY WEDNESDAY AFTERNOON. A WIND ADVISORY WAS ISSUED FOR THIS SCENARIO. ONLY A FEW MID CLOUDS ARE EXPECTED SINCE LOW LEVEL MOISTURE WILL BE LACKING. THE BEST FORCING WILL GO TO OUR NORTH. HIGHS SHOULD BE 56 TO 61 FROM NORTH TO SOUTH ON WEDNESDAY A FREEZE IS POSSIBLE WEDNESDAY NIGHT AS SKIES CLEAR, WINDS BECOME LIGHT AND DEWPOINTS DROP INTO THE TEENS TO LOWER 20S. I WILL FCST IN THE 26 TO 29 RANGE FOR NOW AND THIS MIGHT NOT BE COLD ENOUGH. SOUTH WINDS WILL INCREASE BY THURSDAY AS ANOTHER SHORTWAVE TROUGH MOVES ACROSS THE NORTHERN ROCKIES. BUT DOWNSLOPE WILL BE LACKING. HIGHS WILL AGAIN STRUGGLE TO REACH 57-60F. DAYS 3-7... THE MEDIUM RANGE MODELS ARE ALL KEEPING THE MEAN POSITION OF THE UPPER LEVEL RIDGE OVER THE WESTERN CONUS WITH NORTHWEST FLOW ALOFT OVER THE REMAINDER OF THE CONUS. IT APPEARS THAT THE LATEST MODEL RUNS HAVE BACKED OFF ON THE IDEA OF AN ANTICYCLONIC WAVE BREAK AND RESULTING CLOSED LOW OVER THE WESTERN CONUS THAT THEY SHOWED YESTERDAY. WITH A CONTINUATION OF THE NORTHWEST FLOW PATTERN, WE SHOULD SEE PERIODIC FRONTAL PASSAGES THROUGH THE PERIOD. DO NOT EXPECT ANY PRECIP WITH THIS TYPE OF PATTERN SO WILL KEEP THE FORECAST DRY. THIS WILL DEPEND ON HOW FAR TO THE SOUTHWEST ANY WAVES WILL TRACK BUT THE LATEST MODELS DO NOT SUGGEST ANYTHING SIGNIFICANT AT THIS TIME. THE MOST SIGNIFICANT CHANGES TO THE FORECAST WERE TO RAISE HIGH TEMPERATURES ON SUNDAY AND LOWER THE HIGH TEMPERATURES FOR TUESDAY. ON SUNDAY THERE WILL BE A SHORTWAVE DIVING DOWN INTO THE NORTHERN PLAINS FROM WESTERN CANADA. WARM AIR ADVECTION AHEAD OF THIS SYSTEM WILL RESULT IN 850 MB TEMPERATURES BACK INTO THE MID TEENS. HIGHS SHOULD TOP OUT IN THE MID 70S. SOME LOW 80S COULD BE POSSIBLE DEPENDING ON THE MAGNITUDE OF THE WAA. PRETTY GOOD FRONTAL PASSAGE WILL OCCUR AROUND MONDAY WITH MUCH COOLER AIR MOVING DOWN MONDAY NIGHT AND TUESDAY. 850 TEMPS ON TUESDAY WILL BE AROUND 0C GIVE OR TAKE A DEGREE OR SO. HAVE BACKED OFF ON TUESDAYS HIGHS TO THE 45 TO 50 DEGREE RANGE. .AVIATION... VFR CONDITIONS SHOULD PREVAIL THROUGH THE PERIOD. A STRONG COLD FRONT WILL BE ENTERING WESTERN KANSAS FROM THE NORTHWEST TONIGHT. THE FRONT SHOULD BE MOVING THROUGH KHYS BY 08Z AND THROUGH KGCK/KDDC BY AROUND 09Z/10Z. SUSTAINED NORTH WINDS WILL INCREASE TO 20-25KTS BEHIND THE FRONT WITH GUSTS TO 35-40KTS POSSIBLE. && .PRELIMINARY POINT TEMPS/POPS... DDC 45 59 27 60 / 0 0 0 0 GCK 43 58 26 60 / 0 0 0 0 EHA 43 58 28 60 / 0 0 0 0 LBL 45 59 27 60 / 0 0 0 0 HYS 43 57 28 59 / 0 0 0 0 P28 46 62 29 58 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 2 AM CDT /1 AM MDT/ TO 10 AM CDT /9 AM MDT/ WEDNESDAY FOR KSZ030-031-043>046-061>065-074>080-084>088. RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ043-044-062- 063-074>077-084>087. WIND ADVISORY FROM 7 AM TO 1 PM CDT WEDNESDAY FOR KSZ066-081-089- 090. && FN24/02
Hazardous weather outlook, Oct 30, 4:21 AM CDT, 22 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 421 AM CDT TUE OCT 30 2007 KSZ030-031-043>046-064>066-078>081-088>090-311000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD- EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER- 421 AM CDT TUE OCT 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT WINDS WILL INCREASE THIS AFTERNOON TO 20 TO 35 MPH AND WITH LOW HUMIDITIES WILL CAUSE THE RANGELAND FIRE INDEX TO BE IN THE HIGH TO VERY HIGH CATEGORY. OUTDOOR BURNING IS DISCOURAGED. A STRONG COLD FRONT WILL THEN MOVE INTO WESTERN KANSAS AROUND MIDNIGHT AND THEN PUSH THROUGH INTO SOUTH CENTRAL KANSAS BY MORNING. WINDS WILL INCREASE AGAIN TO 25 TO 35 MPH WITH THE COLD FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ063-075>077-084>087-311000- FINNEY-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD-MEADE- 421 AM CDT TUE OCT 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM THIS EVENING. THE COMBINATION OF SOUTH TO SOUTHWEST WINDS AROUND 25 MPH AND GUSTY, TEMPERATURES IN THE LOWER 80S, AND LOW RELATIVE HUMIDITIES WILL CREATE FAVORABLE CONDITIONS FOR WILDFIRES. ALL OUTDOOR BURNING SHOULD BE AVOIDED. A STRONG COLD FRONT WILL MOVE ACROSS THE AREA BY AROUND MIDNIGHT WITH NORTH WINDS AGAIN PICKING UP INTO THE 25 TO 35 MPH RANGE INTO THE MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ061-062-074-311000- HAMILTON-KEARNY-STANTON- 421 AM CDT TUE OCT 30 2007 /321 AM MDT TUE OCT 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE ACROSS THE AREA BY AROUND MIDNIGHT WITH NORTH WINDS AGAIN PICKING UP INTO THE 25 TO 35 MPH RANGE INTO THE MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06/32
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.